|Online since 2002|
About VaniqaIf you use Vaniqa, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Will this work for trans-women
I am a transgender person male to female. I have a heavy beard which I must shave daily. I am going to ask my doctor to prescribe Vaniga. I am wondering is there a difference in male and female facial hair and will this work for trans-women. Thank you.
AskDocWeb: The manufacturer does not list any gender specific differences in the way this product works so it should work equally well for both men and women.
Unopened old tubes of Vaniqa
I was using Vaniqa a few years ago and noticed a reduction in hair growth. I have 2 tubes (opened) and 1 unopened tube from June 2009 that I was wondering if are still okay to use? I became pregnant and was breastfeeding up until a few months ago. I would now like to restart using Vaniqa.
AskDocWeb: You may need to use a magnifying glass to see it but the expiration date is on each tube. Sometimes it is stamped into the seal on the end opposite from the cap. Using any medication that has passed its expiration date is not recommended.
Head hair loss
Did seem to slow growth on my chin BUT my head hair started falling out recently after using the vaniqa 2x a day for several months. I'm stopping the vaniqa! I am in my 40's and otherwise extremely healthy.
AskDocWeb: Welcome Elle, sorry to hear about your hair loss. The loss of scalp hair does seem to be a problem for a small percentage of users (1.5% to 2.5%).
I can recommend a reputable pharmacy (Vaniqa Cream) - (link deleted) Good price and quality.
AskDocWeb: Sorry Emma, we do not link to online pharmacies. Maybe you haven't heard but the FDA is trying to shut down online pharmacies.
Amazing results with Vaniqa
I've been using Vaniqa for about two months and the results have been amazing! My facial hair, that had only started appearing in the past year (suddenly a dark mustache and random hairs on my chin), grows much more slowly and I don't have to use hair removal methods nearly as often.
I have started to break out a bit but they are little pimples that go away quickly. The hair on my head had started to thin several years before this happened and I wonder if any of the people who are losing their hair have considered that it is the same hormones that cause baldness that cause the facial hair - mostly testosterone. I think the two symptoms are related in some cases and not necessarily caused by the Vaniqa. Anyways, I think it is well worth it - too bad insurance doesn't cover it!
AskDocWeb: You may be right about the testosterone. A change in hormonal balance is arguably the most common cause of hair loss in women.
How long does Vaniqa stay in your system?
Hi there, I have a question about the drug Vaniqa (Eflornithine), used to slow or prevent hair regrowth in women. I have been using the cream for some time, and am now thinking of becoming pregnant, though I haven't started trying yet. I would like to know how long in advance I need to stop using Vaniqa? I don't want to endanger the health of the baby, but don't know how long it will take for the drug to fully leave my system. Thanks sincerely.
AskDocWeb: It leaves your body pretty fast. The half-life of Vaniqa is about 8 hours so it will take the body just over a day and a half to completely eliminate it from your system. Good luck on the pregnancy!
Vaniqa not available?
I have use Vaniqa cream now for over 1 year, and find it works well to help reduce hair growth, with no side effects whatsoever. I recently went to buy more but now find its not available. WHY?
AskDocWeb: One possible reason is that the pharmacy was waiting for a shipment that had not yet arrived. There is no recall and Vaniqa is still being sold other places. Did you ask your pharmacy?
Other solutions for embarrassing hair
I have blonde facial hairs on my upper lip, side burns, and especially my chin. This is very embarrassing to me and my friends and family are all able to see it and have said things such as... "you're hairy" or "wow, you sure have a lot of peach fuzz." I have tried plucking and breaking the hairs but they have begun to grow back thicker and a little spikey...
I am 24 years old, have an oily complexion and mild acne that appears once a month. would this product benefit me? What are other solutions I could look into? I dont want to get my face waxed every week but this has become such a struggle for me that I might actually consider something like that. Please respond with any guidance or advice for my condition.
AskDocWeb: There are other solutions and each one has advantages and disadvantages. See the post titled, "How do you get rid of the hair"
Hair loss for a woman
I have lost a lot of my head hair. I have stopped using vaniqua. Will my hair grow back? This is very depressing! I did not get the results I hoped for regarding my facial hair. This was not worth the money I spent and the hair that I lost. There are probably more women than men using this product. Hair loss for a woman is truly devastating!
AskDocWeb: You are so right, hair loss is emotionally traumatic for most women. However, there is good news. In most cases of drug induced hair loss the hair grows back when the causative drug is discontinued.
Note that medications can cause hair loss in two in two ways leading to two types of hair loss: telogen effluvium and Anagen effluvium. When a medication causes the hair follicles to go into their resting phase (telogen) and fall out too early, it is called telogen effluvium. People with telogen effluvium usually shed between 100 and 150 hairs a day. This is the most common form of drug-induced hair loss and usually appears within two to four months after taking the drug.
When a medication prevents the matrix cells (those that produce new hairs) from dividing normally it is called Anagen effluvium. This type of hair loss usually occurs within a few days or weeks after starting a medication. It's most commonly experienced by patients using chemotherapy drugs and is often severe, causing people to lose most or all of the hair on their head, as well as all body hair, including eyebrows and eyelashes. The severity of drug-induced hair loss depends on the type of drug and dosage, as well as the patient's sensitivity to that drug.
Read more feedback about Vaniqa.
Vaniqa report - 2 - 3 - 4 - 5 - 6 - 7 - 8 - 9 - 10 - Page 11 - 12 - 13 - 14 - 15 - 16 - Last Page 17
If you find this page useful share it with others. If you have used Vaniqa, use the form below to add your review of Vaniqa, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This consumer advocate website is protected by copyright © 2007-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Vaniqa and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.